Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Sudden irregular periods conyinuing for 15 days. Advised ultrasound. Suggestions?

Delhi, India, Nov 17, 2012 Dear... Gynaecologist My wife Rachana Baxi age 49 Yr 3 month. Her periods started on Nov 03, 2012 and continuing till today i.e. Nov 17, 2012 - first time after start of regular periods. During tean age in the bigining it used to be ir-regular: some times extending to a month. The Doctor has advised: Etosys 1, 1, 1 x 2 days and ultra sound then visit again. Please enlighten. Er. Dinesh Kumar Baxi
Asked On : Tue, 20 Nov 2012
Answers:  2 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
OBGYN 's  Response
Jan 2016
Dear Er. Dinesh Kumar Baxi,

Form the history you have provided, Mrs. Rachana seems to be in her perimenopuasal period. During this phase of life, irregular menses are known. However, continued bleeding for a fortnight should not be neglected.

Please get her blood examined to find out whether this bleeding is making her anaemic. Anyway, start iron tablets in advance. This much bleeding will make her anaemic.

Etosys is Tranexamic acid which helps control bleeding from any site in the body. However, I feel before taking the medicines, she should undergo certain investigations to avoid masking of any signs and/or symptoms.

Ultrasonography at this stage will be very helpful. It will inform us about any tumour present in the uterus or outside, any other pathology in the pelvis and most importantly thickness of the uterine lining (endometrium). Endometrial thickness less than 4 mm allows to take a sigh of relief. If endometrial thickness is mote than 4 mm, endometrial microscopic study is warranted.

Hysteroscopy/Hysteromicroscopy gives a good view of the endometrium and guides us for taking biopsy of the endometrium from suspicious site for microscopic study. After these reports, further management may be planned.

If there are any tumours in the uterus or adnexa, they will call for active management, may be by surgical intervention, since it has landed in excessive bleeding. However, usually the bleeding with tumours is associated with pain in the abdomen. She does not seem to have any pain.

At this stage, I would not give much weightage to the teen age irregularity of menses as immediately after menarche, the menses are irregular for a couple of years or so.

I feel management of Mrs. Rachana seems to be on correct line. After ultrasonography, your Gynaecologist will decide further on endometrial study.

We can discuss on this more after you get her reports. You may upload the reports and ask me Direct question.

Till that this information should help you.

Dr. Nishikant Shrotri
Answered: Tue, 1 Mar 2016
I find this answer helpful
Orthopaedic Surgeon Dr. Mahaveer Patil 's  Response
Hope this message finds u in good health.
I have gone through ur msg and understand your concern.

it may be due to some sort of hormonal imbalances or variations in the body,though there may be other reasons as well

Nothing to worry about, You should eventually get back to normal.

Take multi vitamin and calcium supplements
Do consult a gynecologist if symptoms worsen

Get back to me for any FOLLOW UP QUERIES anytime.

Regards,Dr Mahaveer Patil...(MBBS,MS,Mch)
Answered: Sat, 6 Aug 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor